MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH FOOT SWITCH, SINGLE, FOR, ESG-400; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH FOOT SWITCH, SINGLE, FOR, ESG-400; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WB50403W
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the esg-400 displayed error code e433 (internal software or hardware error) and automatically restarted.The foot switch, single, for, esg-400 was disconnected, and the error code was cleared.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: h6 (type of investigation code: 4111 - communication/interviews must be removed).Additional information added to fields d4 (lot number must be removed) and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.The device was not returned to olympus for inspection, and the customer's allegation was not confirmed.Based on the results of the investigation, in general, the displaying of e433 can have a considerable number of causes, including a defective foot switch.If e433 is displayed sporadically (temporarily), no further action needs to be taken.If it is displayed more often, it is recommended from experience to test the generator board, the hvps-board, the motherboard and relay board in another esg-400 and replace them, if necessary.Only rarely more than one component is defective.To address this issue, product quality information pqi_100-169-441 was published on 28.02.2020.During a deeper investigation into generator boards with error e433 it was found that the issue was caused by the defective transformer tr1.An improved generator board was included in the production of the device in mid-july 2020.The corresponding service bulletin sbu_100-184-812_en-ds_00 was published on 04.08.2020.A deeper investigation into hvps-boards with e433 is currently conducted by the r&d department.According to the investigator, an improper handling of the device by the customer cannot be excluded entirely in case of this error pattern.Three attempts were performed to obtain additional information, but no response was received from the customer.Olympus will continue to monitor field performance for this device.

Brand Name
FOOT SWITCH, SINGLE, FOR, ESG-400
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18257730
Report Number9610773-2023-03498
Device Sequence Number4083099
Product Code GEI
UDI-Device Identifier04042761076814
UDI-Public04042761076814
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB50403W
Device Lot Number13063W130009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400.
Patient SexUnknown